Alert archive / Arizona / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 29, 1997, 1:35 PM MST for Mohave County, Arizona. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1997, 1:35 PM MST (20:35 UTC)
- Expired
- Jul 29, 1997, 2:30 PM MST
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 292037 RRA SVRLAS AZC015-292130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 135 PM PDT TUE JUL 29 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM MST/PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...EXTREME NORTHERN MOHAVE COUNTY AT 135 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 7 MILES WEST OF COLORADO CITY ARIZONA. THIS STORM WAS MOVING EAST-NORTHEAST AT 15 MPH AND IS EXPECTED TO AFFECT THE COLORADO CITY AREA BETWEEN 200 AND 215 PM MST. DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY ALONG HIGHWAY 389 FROM COLORADO CITY TO PIPE SPRING NATIONAL MONUMENT. HAIL UP TO ONE INCH IN DIAMETER AND BRIEF PERIODS OF HEAVY RAIN ARE ALSO POSSIBLE. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 9:07 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 9:07 AM MST, 4 hours 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 900 AM PDT TUE JUL 29 1997 WV LOOPS DEPICTS VORT CNTR SW OF SAN WITH SOM INCR IN HI LVL MSTR INTO FA WHILE DEEP MSTR LIES ACRS ERN AZ/UT. LOW LVLS STILL MOIST ACRS FA WITH DWPTS RUNNING IN THE UPR 40S TO UPR 50S. LOWER CO RVR VLY DWPTS CLIMBING INTO THE MID 60S WITH SURGE AT YUM. USING ETA MIXING RATIOS AT H8/H7 FRM 12Z...MODIFIED DRA SNDG INDICATES A CAP STRENGTH NR 0.5. WILL CONT PRESENT FCST TDA. WITH MSTR SHFTG BACK WWD WED MAY NEED TO INCLD MENTION ALNG LAKES...BUT WILL WAIT FOR FURTHER MDL DATA. NO UPDTS. LAS 000. PIERCE SRN NV...NONE ERN CA...NONE NW AZ ...NONE
Nearby
Severe Thunderstorm Warnings in Arizona, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.